Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 22, 2011, 1:23 PM EDT for Clinton County, Eaton County, Ingham County, Michigan. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 1:23 PM EDT (17:23 UTC)
- Expired
- Jun 22, 2011, 2:16 PM EDT
- In force
- 53 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Eaton County, MI, Ingham County, MI
The radar
The Grand Rapids radar (KGRR), 82 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:30 PM EDT | TSTM WND DMG | 2 Nnw Dimondale, MI | HEALTHY SIX INCH AND TEN INCH DIAMETER TREES BLEW DOWN ON BILLWOOD HWY NEAR N CANAL RD. REPORT IS FROM WLNS. |
| Jun 22, 1:30 PM EDT | HAIL 1 | Ovid, MI | ONE INCH HAIL REPORTED IN OVID. SOME SMALL TREE LIMBS DOWN ALSO. |
| Jun 22, 1:31 PM EDT | HAIL 0.7 | Potterville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS53 KGRR 221723
SVRGRR
MIC037-045-065-221845-
/O.NEW.KGRR.SV.W.0065.110622T1723Z-110622T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
NORTHEASTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
NORTHWESTERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 245 PM EDT
* AT 120 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHARLOTTE..AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LANSING... ST. JOHNS... ELSIE...
DEWITT... HASLETT... OKEMOS...
EAST LANSING... WAVERLY... DIMONDALE...
POTTERVILLE... SLEEPY HOLLOW STATE PARK...
BATH... OVID... DELTA MILLS...
MILLETT... WEST WINDSOR... MERLE BEACH...
SHEPARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4253 8472 4258 8486 4312 8448 4312 8437
4278 8436 4277 8434
TIME...MOT...LOC 1724Z 215DEG 35KT 4261 8474
WIND...HAIL 60MPH 1.00IN
$$
HOVING2 follow-up statements
982 WWUS53 KGRR 221759 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 159 PM EDT WED JUN 22 2011 MIC045-065-221809- /O.CAN.KGRR.SV.W.0065.000000T0000Z-110622T1845Z/ EATON MI-INGHAM MI- 159 PM EDT WED JUN 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN INGHAM AND NORTHEASTERN EATON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4277 8436 4277 8455 4312 8437 TIME...MOT...LOC 1759Z 216DEG 28KT 4283 8441 $$ MIC037-221845- /O.CON.KGRR.SV.W.0065.000000T0000Z-110622T1845Z/ CLINTON MI- 159 PM EDT WED JUN 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CLINTON COUNTY UNTIL 245 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF DEWITT...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... SLEEPY HOLLOW STATE PARK... BATH... OVID... SHEPARDSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS AT 1 800 647 3836. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4277 8436 4277 8455 4312 8437 TIME...MOT...LOC 1759Z 216DEG 28KT 4283 8441 WIND...HAIL 60MPH 1.00IN $$ COBB
368 WWUS53 KGRR 221816 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 216 PM EDT WED JUN 22 2011 MIC037-221827- /O.CAN.KGRR.SV.W.0065.000000T0000Z-110622T1845Z/ CLINTON MI- 216 PM EDT WED JUN 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4277 8436 4277 8455 4312 8437 TIME...MOT...LOC 1817Z 216DEG 28KT 4294 8430 $$ COBB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:05 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 22, 12:05 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 PM EDT WED JUN 22 2011
LATEST UPDATE...SHORT TERM...
.SYNOPSIS...(424 AM EDT WED JUN 22 2011)
A COLD FRONT WILL SWEEP THROUGH THE AREA THIS AFTERNOON AND EARLY
THIS EVENING. A FEW SHOWERS AND STORMS WILL REMAIN POSSIBLE AHEAD OF
THE FRONT THROUGH TODAY. THE BEST CHANCE WILL COME EAST OF U.S.-131
FROM MID TO LATE AFTERNOON WHERE THERE IS A LOW CHANCE OF SOME
SEVERE WEATHER.
SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH THE END OF THE WORK
WEEK AS THE SYSTEM REMAINS IN THE REGION. A FEW STORMS WILL BE
POSSIBLE...HOWEVER THEY SHOULD BE ON THE WEAK SIDE AND WILL BE FEW
AND FAR BETWEEN. COOLER WEATHER CAN BE EXPECTED INTO NEXT WEEK.
CONDITIONS WILL DRY OUT OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN
ACROSS THE AREA.
&&
.SHORT TERM...(1205 PM EDT WED JUN 22 2011)
(THIS AFTERNOON THROUGH FRIDAY)
I JUST UPDATED THE ZONES /GRIDS TO INCREASE THE POP TO CONDITIONAL
EAST OF GRAND RAPIDS THIS AFTERNOON AS THERE AMPLE MOISTURE AND
INSTABILITY FOR STORMS DO DEVELOP AND CONTINUE EAST ON LINE AS THE
JET EXIT REGION MOVES OVER SW LOWER MICHIGAN IN CONJUNCTION WITH THE
UPPER COLD POOL.
I EXPECT SOME OF THE STORMS WILL BECOME SEVERE AS THEY AHEAD EAST
TOWARD I-69 DURING THE MID AFTERNOON. THE DEEP LAYER SHEAR WILL BE
BEST SOUTH OF I-94 THIS AFTERNOON BUT VERY WEAK NORTH OF I-96 AND
WEST OF US-131. THE STORMS SHOULD BE EAST OF THE CWA BY 4 PM OR SO.
THE WRAP AROUND SHOWERS AND LOW CLOUDS WILL MOVE IN EARLY TO MID
EVENING. THAT WILL END OUR SUMMER LIKE WEATHER FOR A FEW DAYS ANYWAY.
MOSTLY CLOUDY SKIES WITH LIGHT RAIN SHOWERS SHOULD PREVAIL INTO
THURSDAY NIGHT. SOME IMPROVEMENT IS EXPECTED FRIDAY AS THE UPPER
LEVEL SYSTEM MOVES EAST OF THE AREA.
&&
.LONG TERM...(424 AM EDT WED JUN 22 2011)
(FRIDAY NIGHT THROUGH TUESDAY)
H5 TROUGHING AND ASSOCIATED CLOUDINESS/COOL TEMPS ARE PROGGED TO
FINALLY LIFT OUT OF THE REGION ON SATURDAY. A FLATTER LOOKING H5
FLOW ALOFT AND SFC RIDGING LEAD TO A STRETCH OF NICE SUMMER WEATHER
FOR THE WEEKEND INTO EARLY NEXT WEEK. THE BELOW NORMAL TEMPERATURES
MODERATE TO NEAR NORMAL BY SUNDAY... AND TO ABOVE NORMAL BY TUESDAY.
THE RETURN OF 18-20C H8 TEMPS AND FAST ZONAL FLOW ALOFT MAY LEAD TO
A FEW STORMS BY TUESDAY.
&&
.AVIATION...(756 AM EDT WED JUN 22 2011)
NUMEROUS MVFR CIGS OF 1500-2500 FT OVER THE AREA AT 12Z ARE EXPECTED
TO LIFT TO VFR BY 14-15Z WED AS DEEPER MIXING QUICKLY DEVELOPS WITH
SOUTHERLY WINDS INCREASING TO 15G25KTS.
TSTMS ARE EXPECTED TO DEVELOP AGAIN DURING PEAK HEATING (AFTER
18-20Z)... PRIMARILY ALONG AND EAST OF HIGHWAY 131. WINDS GO MORE
SOUTHWESTERLY IN THE AFTERNOON AND THAT SHOULD KEEP THE LAKESHORE
(KMKG) STABLE WITH CB/S MAINLY WELL INLAND.
TSTM THREAT SHOULD END FROM WEST TO EAST BY 00Z-02Z THURSDAY... WITH
GUSTY SW WINDS DIMINISHING TO LESS THAN 10 KTS. MVFR TO IFR CIGS AND
SCATTERED SHOWERS ASSOCIATED WITH THE SFC LOW ARE EXPECTED TO SPREAD
IN FROM THE WEST AFTER 02Z OR SO... ALTHOUGH REACHING TOWARD LAN AND
JXN PROBABLY AFTER 06Z THUR.
&&
.MARINE...(424 AM EDT WED JUN 22 2011)
WE WILL BE ISSUING A SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE
THAT WILL BE VALID THROUGH 06Z TONIGHT. A DECENT GRADIENT IS IN
PLACE EARLY THIS MORNING...HOWEVER IT IS NOT BEING REALIZED DUE TO
THE STABLE EFFECTS FROM THE COOL LAKE AND WARM AIR MOVING IN. SOME
OF THE COASTAL OBSERVATIONS ARE APPROACHING CRITERIA ALREADY...SO WE
WILL HOIST THE ADVISORY. A BETTER CHANCE OF SOME THE HIGHER WINDS
MIXING DOWN WILL OCCUR LATER THIS AFTERNOON AND THIS EVENING AS THE
FRONT MOVES THROUGH AND COOLER AIR MOVES IN. WINDS WILL DIMINISH A
BIT BY DAYBREAK THU AS A WEAKER GRADIENT NEAR THE LOW MOVES IN.
WE COULD SEE A NEED FOR ANOTHER POSSIBLE ADVISORY THU AFTERNOON AND
EVENING ON THE SRN PERIPHERY OF THE SFC LOW THAT IS EXPECTED TO
MIGRATE TO OUR NORTH BY THEN.
&&
.HYDROLOGY...(424 AM EDT WED JUN 22 2011)
NUMEROUS COUNTIES REMAIN UNDER A FLASH FLOOD WARNING OR A FLOOD
ADVISORY FROM THE STORMS LATE YESTERDAY AFTERNOON AND EVENING. CALLS
TO COUNTY DISPATCH CENTERS LATE LAST EVENING INDICATED THAT
CONDITIONS WERE IMPROVING ACROSS THE AREA ONCE RAINS LET UP AND AS
STORM DRAINS BECAME UNPLUGGED. SOME PROBLEMS STILL EXISTED...AND WE
FELT IT WAS WISE TO EXTEND VALID TIMES OF EVERYTHING UNTIL LATE WED
MORNING TO GIVE THE DAY SHIFT AN OPPORTUNITY TO MAKE SOME CALLS AND
RE-EVALUATE THE SITUATION.
MORE SHOWERS AND STORMS WILL BE POSSIBLE TODAY...HOWEVER THE THREAT
FOR FLOODING IS DIMINISHING. THIS IS THE CASE AS THE AXIS OF DEEP
MOISTURE/HIGH PWAT VALUES IS IN THE PROCESS OF SHIFTING EAST. BY THE
TIME THE FRONT IS MOVING THROUGH THIS AFTERNOON...PWATS WILL BE DOWN
TO AROUND 1.25...COMPARED TO THE 1.75 TO 2.0 INCHES FROM YESTERDAY.
ANY PCPN WILL BE RATHER PROGRESSIVE...SO WE DO NOT ANTICIPATE ANY
ADDITIONAL SIGNIFICANT FLOODING ISSUES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT FROM ST. JOE TO MANISTEE FROM
NOON THROUGH 06Z THU.
&&
SYNOPSIS: NJJ
SHORT TERM: WDM
LONG TERM: MEADE
AVIATION: MEADE
MARINE: NJJ
HYDROLOGY: NJJHazardous weather outlook, Jun 22, 11:05 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 AM EDT WED JUN 22 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1105 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AGAIN THIS AFTERNOON... NEAR HIGHWAY 131 BY EARLY THIS AFTERNOON THEN MOVE EAST AROUND 30 MPH. THE STORMS MAY BECOME SEVERE AS THEY AHEAD EAST TOWARD THE INTERSTATE 69 AREA BY MID AFTERNOON. THE LINE OF STORMS SHOULD BE EAST OF OUR COUNTY WARNING AREA BY LATE AFTERNOON. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE EAST OF A LANSING TO BATTLE CREEK LINE. DAMAGING WINDS....FREQUENT CLOUD TO GROUND LIGHTNING ARE THE GREATEST THREAT. LARGE HAIL IS POSSIBLE AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN FLOODING OF POOR DRAINAGE AREAS AND SMALLER CREEKS AND STREAMS. THE THREAT OF STORMS WILL END AROUND 8 PM THIS EVENING. EXCESSIVE RUNOFF RELATED TO THE LOCALLY HEAVY RAIN THAT OCCURRED ON TUESDAY AFTERNOON AND EVENING WILL RESULT IN CONTINUED FLOODING IN A FEW AREAS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THE JACKSON AND LANSING AREAS...BETWEEN 2 PM AND 8 PM. LMZ844>849-230815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1105 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH WINDS OF 15 TO 25 KNOTS AND WAVES OF 2 TO 5 FEET WILL CREATE A HAZARD FOR SMALL CRAFT AND A RIP CURRENT RISK FOR SWIMMERS. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO EARLY THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THE JACKSON AND LANSING AREAS...BETWEEN 2 PM AND 8 PM. MEADE WDM
In the hours before
Local storm report, Jun 22, 10:22 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN WHITE CLOUD 43.57N 85.77W
06/22/2011 M3.25 INCH NEWAYGO MI DEPT OF HIGHWAYS
STORM TOTAL RAINFALL. NO FLOODING IS OCCURRING AT THIS
TIME ALTHOUGH THERE WERE WATER COVERED ROADS YESTERDAY
DURING THE STORMS. ALSO...A FEW LIMBS CAME DOWN
THROUGHOUT THE COUNTY BUT NO SIGNIFICANT TREE DAMAGE
OCCURRED. REPORT COURTESY OF THE NEWAYGO COUNTY ROAD
COMMISSION.
0600 AM HEAVY RAIN 2 W WAYLAND 42.67N 85.68W
06/22/2011 M1.85 INCH ALLEGAN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0600 AM HEAVY RAIN 4 N WALKERVILLE 43.77N 86.11W
06/22/2011 M2.41 INCH OCEANA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0611 AM HEAVY RAIN 4 NW HESPERIA 43.62N 86.09W
06/22/2011 M2.14 INCH OCEANA MI PUBLIC
THIS WAS A 24 HOUR TOTAL.
0630 AM HEAVY RAIN 2 WSW WALKER 42.99N 85.81W
06/22/2011 M3.74 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 WSW NEWAYGO 43.38N 85.88W
06/22/2011 M1.80 INCH NEWAYGO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN ALLENDALE 42.97N 85.95W
06/22/2011 M4.43 INCH OTTAWA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 SE ALASKA 42.82N 85.45W
06/22/2011 M2.15 INCH KENT MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E MIDDLEVILLE 42.71N 85.44W
06/22/2011 M1.41 INCH BARRY MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 ENE HUDSONVILLE 42.90N 85.78W
06/22/2011 M2.58 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 NE MOUNT PLEASANT 43.65N 84.71W
06/22/2011 M1.32 INCH ISABELLA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN FREMONT 43.47N 85.94W
06/22/2011 M2.07 INCH NEWAYGO MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN BIG RAPIDS 43.70N 85.48W
06/22/2011 M1.76 INCH MECOSTA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN ALMA 43.38N 84.66W
06/22/2011 M3.31 INCH GRATIOT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
06/22/2011 M1.52 INCH OCEANA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0729 AM HEAVY RAIN NUNICA 43.08N 86.07W
06/22/2011 M1.26 INCH OTTAWA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0800 AM HEAVY RAIN 3 SSW CASCADE 42.88N 85.52W
06/22/2011 M1.23 INCH KENT MI OFFICIAL NWS OBS
THIS WAS A STORM TOTAL.
0800 AM HEAVY RAIN BALDWIN 43.90N 85.85W
06/22/2011 M1.54 INCH LAKE MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0800 AM HEAVY RAIN 3 WSW BATTLE CREEK 42.31N 85.25W
06/22/2011 M1.52 INCH CALHOUN MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL.
0800 AM HEAVY RAIN WNW GREENVILLE 43.18N 85.26W
06/22/2011 M2.25 INCH MONTCALM MI TRAINED SPOTTER
THIS WAS A 24 HOUR TOTAL.
0825 AM HEAVY RAIN 9 E WHITE CLOUD 43.57N 85.59W
06/22/2011 M4.25 INCH NEWAYGO MI CO-OP OBSERVER
THIS WAS A STORM TOTAL SINCE EARLY ON 06/21/11.
&&
WHLocal storm report, Jun 22, 11:12 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM FLASH FLOOD 5 S LAKEVIEW 42.23N 85.21W
06/22/2011 CALHOUN MI COUNTY OFFICIAL
CALHOUN COUNTY DISPATCH SUPERVISOR REPORTS 4.5 FEET OF
STANDING WATER ON B DRIVE SOUTH, BETWEEN 4 AND 4 1/2 MILE
ROAD NEAR SONOMA ELEMENTARY. THIS IS A DELAYED REPORT.
&&
KANLocal storm report, Jun 22, 11:22 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1122 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FLASH FLOOD 2 E WAYLAND 42.67N 85.60W
06/22/2011 ALLEGAN MI 911 CALL CENTER
ALLEGAN COUNTY DISPATCH REPORTS 135TH AVENUE BETWEEN 6TH
AND 7TH STREET IS WASHED OUT. UNKNOWN WHEN WASHOUT
OCCURRED.
&&
KANLocal storm report, Jun 22, 11:28 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1128 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FLASH FLOOD 3 NNW WAYLAND 42.72N 85.66W
06/22/2011 ALLEGAN MI 911 CALL CENTER
ALLEGAN COUNTY DISPATCH REPORTS 12TH STREET NEAR 142ND
AVENUE IS WASHED OUT. UNKNOWN WHEN WASHOUT OCCURRED.
&&
KANSpecial weather statement, Jun 22, 12:12 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EDT WED JUN 22 2011
MIZ038>040-044>046-051-052-058-059-221745-
CLARE-CLINTON-GRATIOT-IONIA-ISABELLA-LAKE-MECOSTA-MONTCALM-NEWAYGO-
OSCEOLA-
1212 PM EDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS STRETCHING FROM BALDWIN SOUTH TO GREENVILLE
AND CHARLOTTE. THE STORMS ARE MOVING TO THE NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THESE STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A STORM APPROACHES YOUR AREA...SUSPEND ANY OUTDOOR ACTIVITIES
AND SEEK SHELTER.
&&
LAT...LON 4416 8461 4347 8461 4347 8437 4277 8437
4277 8531 4329 8531 4330 8604 4417 8604
TIME...MOT...LOC 1608Z 220DEG 24KT 4308 8525
COBBLocal storm report, Jun 22, 1:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
121 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 2 E ALMA 43.38N 84.62W
06/22/2011 M48 MPH GRATIOT MI TRAINED SPOTTER
TRAINED SPOTTER MEASURED A 48 MPH WIND GUST WITH HAND
HELD KESTREL INSTRUMENT. PEA SIZED HAIL ALSO REPORTED.
&&
KHOOGEWIThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:05 PM EDT | Areal Flood Advisory | GRR | Gratiot, Isabella, Mecosta, Montcalm | 15 hr |
| Jun 21, 8:29 PM EDT | Flash Flood Warning | GRR | Calhoun | 15 hr |
| Jun 21, 8:44 PM EDT | Flash Flood Warning | GRR | Gratiot, Isabella, Montcalm | 15 hr |
| Jun 21, 10:51 PM EDT | Areal Flood Advisory | GRR | Allegan, Van Buren | 12 hr |
| Jun 21, 11:14 PM EDT | Special Marine Warning | GRR | 61 min | |
| Jun 21, 11:26 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana | 64 min |
| Jun 22, 4:28 AM EDT | Small Craft Advisory | GRR | 18 hr | |
| Jun 22, 11:24 AM EDT | Areal Flood Advisory | GRR | Ottawa | 3 min |
| Jun 22, 11:37 AM EDT | Areal Flood Advisory | GRR | Ottawa | 5 hr |
| Jun 22, 12:12 PM EDT | Special Weather Statement | GRR | Clare, Clinton, Gratiot, Ionia, Isabella, Lake and 4 more | 93 min |
| Jun 22, 3:00 PM EDT | Special Weather Statement | GRR | Montcalm | 60 min |
| Jun 22, 3:38 PM EDT | Special Weather Statement | GRR | Isabella | 67 min |
| Jun 22, 3:51 PM EDT | Special Weather Statement | GRR | Osceola | 24 min |
| Jun 22, 4:09 PM EDT | Special Weather Statement | GRR | Gratiot | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.